AAOS Jones and Bartlett Publishers
EMT-I Interactivities
Select a Chapter
Link: Interactivites
Link: Volcabulary Explorer
Link: Anatomy Review
Link: Web Links
Link: Online Chapter Pretests
Link: Instructor Resources
Link: Student Resources

Cover


Please read each question and select your answer from the choices provided. You must complete all of the questions in order to view your results. At the end of each exam, you have the option to e-mail your results to your instructor.


1:  A metabolic disorder caused by the lack or ineffective action of insulin is known as:
A: diaphoresis.
B: dysphagia.
C: diabetes.
D: dysuria.

2:  You and your partner have been called to the home of an unconscious 29-year-old woman. Your service has been called to this address several times over the past year as a result of her type I diabetes. You find out she has not taken her insulin today, which means her blood sugar level will most likely be:
A: abnormally high.
B: abnormally low.
C: normal for her age.
D: normal for a woman.

3:  You are transporting a patient known to have type II diabetes. The patient was found acting in a bizarre manner. Co-workers stated the patient had been complaining of thirst all day and made frequent trips to the bathroom before acting strangely. You could expect her respiration to be:
A: of normal depth and rate.
B: slow and shallow.
C: normal rate and shallow.
D: rapid and deep.

4:  During assessment of your unconscious patient at a health club, you find the patient is prescribed to take rosiglitazone (Avantia). You suspect the patient is most likely suffering from:
A: hypoglycemia.
B: hyperglycemia.
C: insulin shock.
D: diabetic ketoacidosis.

5:  An 18-year-old male is found unconscious in a high school bathroom after lunch. Nearby was an empty, small syringe. You suspect he has type I diabetes. Signs and symptoms consistent with this finding include:
A: Kussmaul respiration, a fruity breath odor, and tachycardia.
B: rapid weak pulse, pale clammy skin, and low blood pressure.
C: hypotension, fruity breath odor, and dry warm skin.
D: seizures, tachycardia, and dry warm skin.

6:  Out of hospital care for an adult patient having a reaction to a self-administered dose of insulin should include protecting the airway, administration of high-flow oxygen, and establishing an IV to administer:
A: A 20 mL/kg bolus of Normal Saline.
B: A 50 mL/kg bolus of lactated Ringer solution
C: A 25% dextrose solution
D: A 50% dextrose solution

7:  A 53-year-old woman has crashed her car into the side of a building. Although there is very little damage to the car or building, she is acting confused. Her speech is garbled, and she has weakness on one side of her body. A medical alert bracelet indicates she is insulin-dependent. Your paramedic partner reports a glucometer reading indicates her blood sugar level to be 100 mg/dL. Her symptoms lead you to believe:
A: she has a head injury.
B: she has suffered a stroke.
C: she is in insulin shock.
D: she has hyperglycemia.

8:  While performing an assessment on a 64-year-old man with NIDDM, you note peripheral edema and decreased circulation at the feet. Although the patient denies chest pain or cardiac history, you suspect:
A: the patient has developed congestive heart failure.
B: the condition is a result of his diabetes.
C: this is due to generalized hypothermia.
D: this is normal for a man of his age.

9:  When administering intravenous glucose to the diabetic patient, special care should be taken to ensure the IV line is patent, because:
A: dextrose administrations may result in tissue necrosis and phlebitis.
B: dextrose administration may induce seizure if given to slowly.
C: IV administrations often back-up into the IV fluid bag.
D: glucose worsens the effects of hyperkalemia.

10:  After treating a diabetic patient with abnormally low blood sugar with intravenous glucose, you note the patient remains difficult to awaken after the administration. You have placed the patient in a lateral recumbant position, and have suction readily available. You should also consider that:
A: the 50% dextrose was expired.
B: the condition was not related to his diabetes.
C: the airway should be secured by endotracheal tube.
D: the administration has worsened his hyperglycemia.

Optional: Enter your name and your instructor's E-mail address to have your results E-mailed to him or her.
Your Name:
Instructor's E-mail Address:
Your E-mail Address:
 

FooterWebmaster Ace Your Exam: Online Review Manual